Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

August 7, 2014Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2014, 6:31 PM EDT for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 6:31 PM EDT (22:31 UTC)
Expired
Aug 7, 2014, 7:15 PM EDT
In force
44 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS82 KMFL 072231
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
631 PM EDT THU AUG 7 2014
 
FLZ067-071-072315-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
631 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND BROWARD
COUNTY AND CENTRAL INLAND PALM BEACH COUNTY...
 
* UNTIL 715 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CANAL POINT TO 
  NEAR BELLE GLADE CAMP TO 12 MILES EAST OF HOLEY LAND WILDLIFE 
  REFUGE...AND MOVING SOUTHEAST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 
MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS ARE POSSIBLE. LIGHTNING 
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN 
SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS 
AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER 
IN A SAFE BUILDING UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT... BELLE GLADE...PAHOKEE...SOUTH 
  BAY...OKEELANTA...AND FREMD VILLAGE-PADGETT ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2650 8041 2615 8037 2624 8059 2652 8074
      2675 8072 2676 8069 2679 8070 2681 8070
      2684 8065 2689 8062 2693 8062 2696 8061
      2696 8044
TIME...MOT...LOC 2229Z 298DEG 5KT 2693 8065 2661 8062 2638 8054 

$$
KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:04 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 2:04 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT THU AUG 7 2014

.SHORT TERM (TONIGHT-SATURDAY NIGHT)...
CURRENTLY, DEEP LAYER RIDGE STRETCHES ACROSS SOUTH FLORIDA WITH A
VERY WEAK STEERING FLOW AT NEARLY CALM. THIS WILL ALLOW FOR THE SEA
BREEZES TO DEVELOP ALONG BOTH COASTS AND THEN ONLY VERY SLOWLY
MOVING INLAND WITH THUNDERSTORMS FORMING ALONG THE BOUNDARIES.
THESE STORMS COULD BASICALLY JUST ABOUT ANYWHERE THIS AFTERNOON
AND MOVE VERY LITTLE. THE PRIMARY THREAT WILL BE HEAVY RAINFALL
WITH POSSIBLE MINOR URBAN STREET FLOODING AND OF COURSE FREQUENT
LIGHTNING STRIKES. THE ATMOSPHERE IS VERY MOIST WITH PWAT AT JUST
OVER TWO INCHES WITH A VERY UNSTABLE ENVIRONMENT AS WELL WITH MID
LEVEL LAPSE RATES AT 6.5C/KM.

THE RIDGE WILL BEGIN TO LIFT NORTH OF THE LAKE BY FRIDAY INTO THE
WEEKEND WITH A SOUTHEAST TO SOUTH STEERING FLOW DEVELOPING. THIS
WILL RESULT IN ACTIVITY SHIFTING TO MORE THE INTERIOR AND LAKE
REGION. HOWEVER, THE FLOW WILL NOT BE NECESSARILY THAT STRONG SO
DEVELOPMENT COULD EASILY OCCUR ACROSS THE SUBURBS OF BOTH COASTAL
METRO AREAS BEFORE PUSHING INLAND LATER IN THE AFTERNOONS.
FORECAST SOUNDINGS ARE CURRENTLY SHOWING SOME SLIGHT DRYING ALOFT
WITH PWAT DROPPING TO NEAR 1.7 INCHES. HOWEVER, INSTABILITY WILL
STILL DOMINATE SO NUMEROUS STORMS ACROSS THE INTERIOR STILL APPEAR
LIKELY.

.LONG TERM (SUNDAY-THURSDAY)...
LITTLE CHANGES ARE EXPECTED IN THE LONG RANGE FORECAST WITH DEEP
EAST TO SOUTHEAST FLOW CONTINUING INTO THE MIDDLE OF NEXT WEEK. THE
PWAT WILL MAINTAIN VALUES OF AROUND 1.7 INCHES AND FLOW WILL STILL
NOT BE VERY STRONG SO SUBURBS COULD CONTINUE TO RECEIVE INITIAL
DEVELOPMENT WITH ACTIVITY SHIFTING TO THE INTERIOR AND LAKE REGIONS
IN THE AFTERNOONS. A LARGE MID LEVEL TROUGH IS EXPECTED TO MOVE INTO
NEW ENGLAND LATE IN THE WEEK. THIS WILL SHIFT THE STEERING FLOW FROM
THE SOUTHWEST TO NORTHEAST AND ACTIVITY BY THE END OF THE WEEK MAY
RETURN TO THE INTERIOR AND EAST COAST.

&&

.AVIATION...
THE WEST AND EAST COAST SEA BREEZES ARE BEGINNING TO DEVELOP AND ARE
NOT EXPECTED TO PENETRATE VERY FAR INLAND. THIS WILL KEEP
SHOWER/THUNDERSTORM DEVELOPMENT ALONG THE COASTAL ZONE AND IN THE
VICINITY OF THE TERMINALS WITH VCTS ASSIGNED TO ALL TERMINALS AT
18Z. THERE COULD BE BRIEF PERIODS OF IFR CONDITIONS INTO THE EARLY
EVENING HOURS WITH THE OCCURRENCE OF SHOWERS/THUNDERSTORMS. WEAK AND
VARIABLE WINDS ARE EXPECTED ACROSS THE REGION TONIGHT WITH SOME
UNCERTAINTY IN THE WIND FORECAST.

&&

.MARINE...
RATHER BENIGN CONDITIONS WILL CONTINUE WITH A LIGHT EAST TO
SOUTHEAST WIND AT LESS THAN 15 KNOTS THROUGH THE PERIOD WITH SEAS
OF LESS THAN 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  78  91 /  20  60  20  50
FORT LAUDERDALE  80  91  81  91 /  20  50  20  50
MIAMI            78  91  80  91 /  20  50  10  50
NAPLES           76  90  76  91 /  10  50  10  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...60/BD
LONG TERM....30/KOB
AVIATION...60/BD
Hazardous weather outlook, Aug 7, 8:20 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
820 AM EDT THU AUG 7 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
820 AM EDT THU AUG 7 2014

...SCATTERED TO NUMEROUS STORMS TODAY...
...WATERSPOUTS POSSIBLE GULF AND ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TODAY ACROSS THE REGION. THE MAIN IMPACTS WILL BE
LIGHTNING, GUSTY WINDS AND HEAVY RAINFALL.

WIND: WIND GUSTS FROM 40 UP TO 50 MPH WILL BE POSSIBLE WITH ANY
THUNDERSTORMS.

FLOODING: SLOW MOVING STORMS AND PERIODS OF HEAVY RAINFALL COULD
RESULT IN HIGH WATER ON ROADWAYS AND FLOODING OF POOR DRAINAGE
AREAS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
REGIONAL GULF AND ATLANTIC WATERS.

TEMPERATURES: HEAT INDEX VALUES FROM 100 TO 104 DEGREES ARE
POSSIBLE ACROSS THE INTERIOR REGIONS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS ARE EXPECTED EACH
DAY WITH THE PRIMARY RISK BEING LIGHTNING, GUSTY WINDS, AND
ISOLATED STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 7, 4:49 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT THU AUG 7 2014

FLZ063-072130-
GLADES FL-
449 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES ...

* UNTIL 530 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES WEST OF VENUS
  TO PALMDALE TO NEAR MOORE HAVEN...MOVING EAST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...LAKEPORT...BUCKHEAD RIDGE...BRIGHTON
  SEMINOLE RESERVATION...LAKE HICPOCHEE AND INDIAN PRAIRIE CANAL
  MOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2714 8091 2713 8089 2707 8096 2704 8094
      2706 8097 2697 8109 2693 8108 2693 8112
      2684 8109 2682 8097 2681 8095 2681 8098
      2677 8095 2677 8109 2690 8133 2703 8146
      2703 8127 2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 2048Z 275DEG 14KT 2710 8150 2696 8130 2679 8104

KONARIK
Special weather statement, Aug 7, 5:56 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EDT THU AUG 7 2014

FLZ067-071-072245-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
556 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND BROWARD
COUNTY AND SOUTHWESTERN INLAND PALM BEACH COUNTY...

* UNTIL 645 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HOLEY LAND WILDLIFE
  REFUGE...OR 20 MILES SOUTH OF SOUTH BAY...MOVING NORTHEAST AT 5
  MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2618 8049 2624 8081 2658 8072 2647 8041
TIME...MOT...LOC 2155Z 204DEG 6KT 2637 8063

KONARIK
Special weather statement, Aug 7, 6:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
631 PM EDT THU AUG 7 2014

FLZ067-071-072315-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
631 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND BROWARD
COUNTY AND CENTRAL INLAND PALM BEACH COUNTY...

* UNTIL 715 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CANAL POINT TO
  NEAR BELLE GLADE CAMP TO 12 MILES EAST OF HOLEY LAND WILDLIFE
  REFUGE...AND MOVING SOUTHEAST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS ARE POSSIBLE. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS
AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT... BELLE GLADE...PAHOKEE...SOUTH
  BAY...OKEELANTA...AND FREMD VILLAGE-PADGETT ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2650 8041 2615 8037 2624 8059 2652 8074
      2675 8072 2676 8069 2679 8070 2681 8070
      2684 8065 2689 8062 2693 8062 2696 8061
      2696 8044
TIME...MOT...LOC 2229Z 298DEG 5KT 2693 8065 2661 8062 2638 8054

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:49 PM EDTSpecial Weather StatementMFLGlades41 min
Aug 7, 5:56 PM EDTSpecial Weather StatementMFLBroward49 min
Aug 7, 7:26 PM EDTSpecial Weather StatementMFLPalm Beach49 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.